MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCORD PILOT SCRWDRIVER BIT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. ACCORD PILOT SCRWDRIVER BIT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Catalog Number 71360044
Medical Device Problem Codes Mechanical Problem (1384); Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the accord pilot screwdriver bit are not seating properly, causing screws to feel like they are stripped during trauma fem.Nailing.Incident occurred during surgery with instruments inside the patient.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The devices, used in treatment, were returned for evaluation.A visual inspection of the returned accord dual ended hex drivers confirmed the stated failure.The hex driving tips are rounded and deformed.A hex can strip if the torque applied to the driver exceeds the material strength or if the hex is not seated within the screw when torque is applied.These devices exhibit signs of significant use and wear.These devices were manufactured in 2012.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.These devices are reusable instruments that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ACCORD PILOT SCRWDRIVER BIT
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10171820
Report Number1020279-2020-02561
Device Sequence Number19412814
Product Code JDG
UDI-Device Identifier03596010568205
UDI-Public3596010568205
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71360044
Device Lot Number12LM00785
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1